Thunderstorm Wind, Republic
- When
- May 26, 8:36 PM CST
- Where
- Republic County, 2 mi E of Courtland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.783, -97.867
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 26, 6:49 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 749 PM CDT FRI MAY 26 2006 .DISCUSSION... HAVE UPDATED THE FORECAST TO TRIM BACK POPS FOR THE REST OF TONIGHT. 00Z LAPS ANALYSIS AND KTOP SOUNDING INDICATE A SUBSTANTIAL CAP REMAINS OVER THE FORECAST AREA. WITH THE LOSE OF DAY TIME HEATING...POSSIBILITY FOR NEW DEVELOPMENT SEEMS REMOTE AT BEST. ONLY CHANCE FOR PRECIP TO MOVE INTO THE FORECAST AREA WILL BE ALONG THE KS/NEB STATE LINE. CONVECTIVE CLUSTER ONGOING IN NORTH CENTRAL KS COULD PROPAGATE EAST AS SHOWN BY CORFIDI VECTORS. HAVE MAINTAINED CHANCE POPS FOR THE NORTHERN MOST COUNTIES BECAUSE OF THIS. TEMPS FORECAST LOOKS REASONABLE. SOUTHERLY WINDS ARE EXPECTED TO KEEP THE BOUNDARY LAYER MIXED PRETTY WELL. THIS SHOULD HOLD TEMPS UP IN THE UPPER 60S TO AROUND 70. && WOLTERS .PREV DISCUSSION /326 PM CDT FRI MAY 26/... SHORT TERM CONCERNS ARE THUNDERSTORM POTENTIAL ACROSS THE CWA TONIGHT AND TEMPERATURES THROUGH SATURDAY. LATEST VISIBLE SATELLITE AND METARS/SFC ANALYSIS SHOWING SEVERAL OUTFLOW BOUNDARIES ACROSS PORTIONS OF SOUTH AND WESTERN KS FROM LAST NIGHTS/THIS MORNING CONVECTION. AS MESO HIGH HAS SHIFTED EASTWARD INTO MO WINDS HAVE COME BACK AROUND TO THE SOUTHEAST ACROSS MOST OF THE AREA. PROFILERS SHOWING 850 FRONT HAS LIFTED NORTH INTO SOUTHERN NE WITH ELEVATED CONVECTION DEVELOPING ALONG AND NORTH OF IT. LATEST WATER VAPOR SHOWING A SHORTWAVE LIFTING NORTHEAST ACROSS CO WITH CONVECTION DEVELOPING AHEAD OF IT IN THE FRONT RANGE. AS LOW LEVEL JET INCREASES THIS EVENING...NORTHERN 2/3 OF THE CWA ARE IN ELEVATED CONVERGENT ZONE THROUGH THE MID TO LATE EVENING HOURS. THIS AREA SHOULD FOCUS FURTHER NORTH LATER IN THE NIGHT...HOWEVER POSSIBLE MCS DEVELOPING WITH HIGH PLAINS CONVECTION COULD CLIP THE NORTHERN CWA MAINLY AFTER MIDNIGHT THROUGH THE LATE NIGHT HOURS AS LOW LEVEL JET INCREASES AND DIFFLUENT THICKNESS PATTERN HOLDS TO THE NORTHWEST...ALTHOUGH BETTER FOCUS AND FORCING WILL BE TO THE NORTH OF THE CWA. WITH THE MIXING AND GRADUAL INCREASE IN DEWPOINTS...WILL KEEP LOWS IN THE UPPER 60S TO AROUND 70. ON SATURDAY...A SLIGHT CHANCE OF LEFTOVER CONVECTION TO THE NORTH BY 12Z...BUT HAVE DECIDED TO KEEP FCST DRY THROUGH THE DAY. WINDS WILL BE STRONG AND GUSTY WITH GUSTS TO AROUND 35 MPH WEST. EXPECT SOME HIGH CLOUDS TO LINGER...BUT PRIMARILY IN THE MORNING. WITH MOSTLY SUNNY SKIES IN THE LATER PORTIONS OF THE DAY WILL HELP TO BOOST HIGHS INTO THE LOW TO MIDDLE 90S ALL AREAS WITH THE WARMEST TEMP OVER THE NORTH CENTRAL. WARM BREEZY AND DRY TREND CONTINUES SUNDAY AND MONDAY AS SOUTHWEST FLOW ALOFT CONTINUES AHEAD OF WESTERN TROF...WHICH DEEPENS A BIT BEFORE PROGRESSING EASTWARD. SHORTWAVE EJECTS OUT OF THE BASE ON SUNDAY AFTERNOON...AND WITH CIN LESS THAN 100J/KG COULD GET AN ISOLATED STORM. NOT CONFIDENT ENOUGH WITH COVERAGE AND TIMING TO ADD WX BUT HAVE UPPED POPS TO 14 TO TREND UPWARD. WESTERN TROF MAKES SOME PROGRESS MONDAY...AND BRINGS FRONT INTO WESTERN KS LATE MON AFTN. WHILE PREVIOUS SOLUTIONS LIFTED WESTERN WAVE FURTHER NORTH... 06/12Z RUNS ARE MORE CENTERED AROUND A SOLUTION WITH MORE ENERGY DROPPED SOUTHWARD INTO THE WESTERN TROF. AS A RESULT...TROF DRAGS ACROSS THE CENTRAL US AS IT LIFTS NE AND THEN FLATTENS THROUGH WED. THEREFORE HAVE POPS FOR ALL AREAS TUES AND WED AS FRONT SLIDES SOUTH AND TROF MOVES EAST. TUES AFTN AND WED AM ARE BETTER CHANCES FOR PRECIP AS TWO FEATURES ACT IN CONCERT OVER THE FA. SPAGHETTI PLOTS SHOW MOST ENSEMBLE MEMBERS SUPPORT THIS SOLUTION FOR THE LONGWAVE PATTERN...HOWEVER SHOULD NOTE THAT A FEW OUTLIERS DO KEEP THE TROF BACK FARTHER WESTWARD. HAVE TRENDED TOWARD A SLIGHTLY COOLER FORECAST TUES THROUGH THURS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 928 PM CDT FRI MAY 26 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-280230- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 928 PM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE EAST ACROSS NORTHERN KANSAS. THEY HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AND THREE QUARTER INCH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM MONDAY AFTERNOON THROUGH EARLY TUESDAY...GENERALLY ALONG AND NORTH OF INTERSTATE 70. THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA FROM TUESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTHERN KANSAS SHOULD REPORT ANY SEVERE WEATHER TO LOCAL OFFICIALS. WOLTERS
The Grand Island radar (KUEX), 77 km away, was scanning. The volume nearest the first event began at 02:34 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508654, 5508655, 5508656.